Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 8, 2008, 8:36 PM EDT for Cumberland County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 8:36 PM EDT (00:36 UTC)
- Expired
- Jul 8, 2008, 9:04 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 090037
TORRAH
NCC051-090115-
/O.NEW.KRAH.TO.W.0031.080709T0036Z-080709T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
836 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HOPE MILLS...OR 5 MILES SOUTH OF FAYETTEVILLE...MOVING
SOUTHEAST AT 27 MPH.
* LOCATIONS IMPACTED INCLUDE...
CEDAR CREEK...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3487 7894 3489 7894 3494 7901 3498 7902
3508 7894 3503 7865 3498 7863 3491 7854
3488 7852 3484 7855 3484 7879 3483 7887
TIME...MOT...LOC 0036Z 299DEG 24KT 3498 7890
$$
MWS2 follow-up statements
000
WWUS52 KRAH 090044
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT TUE JUL 8 2008
NCC051-090115-
/O.CON.KRAH.TO.W.0031.000000T0000Z-080709T0115Z/
CUMBERLAND NC-
842 PM EDT TUE JUL 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHERN
CUMBERLAND COUNTY...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR INTERSTATE 95...
ABOUT TWO MILES SOUTH OF FAYETTEVILLE AIRPORT...MOVING
SOUTHEAST AT 27 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CEDAR CREEK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3487 7894 3489 7894 3494 7901 3498 7902
3508 7894 3503 7865 3498 7863 3491 7854
3488 7852 3484 7855 3484 7879 3483 7887
TIME...MOT...LOC 0042Z 296DEG 23KT 3496 7887
$$
MWS000
WWUS52 KRAH 090104
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT TUE JUL 8 2008
NCC051-090112-
/O.CAN.KRAH.TO.W.0031.000000T0000Z-080709T0115Z/
CUMBERLAND NC-
902 PM EDT TUE JUL 8 2008
...THE TORNADO WARNING FOR SOUTHERN CUMBERLAND COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS A TORNADO TOUCHDOWN...
FUNNEL CLOUD SIGHTING... LARGE HAIL OR DAMAGING WINDS PLEASE PASS
THE INFORMATION ALONG TO YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3487 7894 3489 7894 3494 7901 3498 7902
3508 7894 3503 7865 3498 7863 3491 7854
3488 7852 3484 7855 3484 7879 3483 7887
TIME...MOT...LOC 0102Z 296DEG 23KT 3490 7873
$$
MWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 8, 8:22 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 8, 8:22 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 822 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 650 PM TUESDAY... NEW SEVERE THUNDERSTORM WATCH 672 HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 11 PM. LINE OF SEVERE THUNDERSTORMS...WITH TCLT RADAR SHOWING 69KT OUTBOUND WINDS WITHIN 2K FEET OF THE SURFACE AT ONE POINT IN STANLY COUNTY...MOVING ACROSS THE SOUTHWEST PIEDMONT WITH ANOTHER LINE DEVELOPING OVER THE FAR NORTHWEST PIEDMONT. LATEST MSAS SHOWS LIFTED INDICES TO -5C OVER THE NORTHERN COUNTY WARNING AREA AND AROUND -7C OVER THE SOUTH...SO THERE IS AMPLE INSTABILITY FOR THE STORMS TO CONTINUE TO REMAIN INTENSE AT LEAST THROUGH THE MID-EVENING HOURS. STRONG SURFACE CONVERGENCE EXISTS ALL BUT THE FAR NORTHEAST TOWARD KRZZ...SO WHILE THE SEVERE THREAT MAY BE LEAST THERE...PRESENCE OF GOOD MOISTURE WITH SURFACE THETA-E RIDGING EVEN TOWARD KRZZ ON MSAS MAKES IT PRUDENT TO HAVE EVENT AREAS TOWARD HALIFAX COUNTY IN THE WATCH...DESPITE EARLIER STORMS. PREVIOUS DISCUSSION... ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL) AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND A BRISK SOUTHWEST WIND. -GIH && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AS OF 245 PM MONDAY... THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT IN BRINGING THE WEAK FRONT INTO THE NORTHWEST PIEDMONT BY EARLY THURSDAY MORNING AND STALLING IT ACROSS CENTRAL NORTH CAROLINA DURING THE DAY ON THURSDAY. THIS MAKES SENSE GIVEN THE RELATIVE WEAK WEST TO WEST NORTHWESTERLY IN THE MID LEVELS AND NORMAL JULY CLIMATOLOGY THAT WOULD FAVOR A STALLING BOUNDARY. ALTHOUGH UPPER LEVEL FORCING WILL BE NEGLIGIBLE... THE STALLING FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS...CHARACTERIZED BY PRECIPITABLE WATERS OF 1.75 TO 2 INCHES. THIS SHOULD SERVE TO GENERATE ANOTHER DAY OF SCATTERED THUNDERSTORMS THAT WILL PERSIST THROUGH EARLY EVENING. HAVE INTRODUCED POPS FROM 30 IN THE FAR NW PIEDMONT (WHERE PRECIP WATERS DECLINE TO UNDER 1.5 INCHES IN THE AFTERNOON) TO 50 PERCENT ACROSS THE SOUTHEAST ZONES. CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS BEFORE DIMINISHING WITH STABILIZATION OF THE BOUNDARY LAYER. THE FRONT BEGINS TO WASH OUT ACROSS THE REGION DURING THE DAY FRIDAY. THIS IS IN CONTRAST TO PREVIOUS FORECAST OF THE FRONT MOVING SOUTH OF THE AREA. WITH MID LEVEL FLOW GENERALLY LESS THAN 15 KT...THERE ARE NO OBVIOUS SIGNS THE FRONT WOULD HAVE SUPPORT TO PUSH SOUTH OF CENTRAL NORTH CAROLINA. THEREFORE...THIS FORECAST WILL REINTRODUCE CHANCE POPS ON FRIDAY AS HIGH PRECIPITABLE WATERS AND DAYTIME INSTABILITY SHOULD ONCE AGAIN PRODUCE ISOLATED TO SCATTERED CONVECTION. LOW LEVEL THICKNESSES THROUGH THE PERIOD FAVOR NEAR SEASONABLE TEMPS WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS GENERALLY AROUND 70. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 245 PM TUESDAY... VERY BENIGN UPPER LEVEL PATTER THROUGH THE WEEKEND AS THE MAIN JET STREAM AND TROUGH AMPLIFICATION STAYS ACROSS THE US/CANADIAN BORDER. THIS LEAVES OUR REGION IN A TYPICAL SUMMERTIME REGIME... CHARACTERIZED BY TEMPS NEAR 90... MUGGY CONDITIONS WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...AND ISOLATED DIURNAL CONVECTION. WILL CARRY A 20 POP FOR THE AFTERNOON AND EARLY EVENING HOURS. MODELS DO SHOW A TROUGH BEGINNING TO AMPLIFY OVER NEW ENGLAND BY TUESDAY THAT MAY SERVE TO DROP ANOTHER FRONT INTO OUR REGION. ENOUGH MODEL DISAGREEMENT EXISTS ON THE DEGREE OF AMPLIFICATION TO LEAVE POPS AS IS AT 20 PERCENT. TEMPS DURING THE PERIOD SHOULD REMAIN NEAR TYPICAL JULY LEVELS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 8 PM TUESDAY... IFR CONDITIONS WITH THE POTENTIAL FOR GUSTY WINDS WILL ACCOMPANY THE STRONGEST SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL OUTSIDE OF SHOWERS AND THUNDERSTORMS WITH CONDITIONS EXPECTED TO DETERIORATE TO AT LEAST MVFR IN LOW CLOUDS LATE TONIGHT. NAM BUFR SOUNDINGS SHOW THE BEST POTENTIAL FOR A PERIOD OF STRATUS LATE TONIGHT TOWARD KINT AND KGSO...ALTHOUGH GIVEN THE MOIST AIR MASS AND THE ONGOING/RECENT RAIN...THINK STRATUS IS POSSIBLE LATE TONIGHT AT ALL CENTRAL NORTH CAROLINA TAF SITES. DURING THE MORNING...CONDITIONS WILL SLOWLY IMPROVE TO VFR BY 15Z. MODEL SOUNDINGS SHOW GOOD MIXED LAYER DEVELOPING DURING THE MORNING. BY AFTERNOON...WITH GOOD LOW-LEVEL LAPSE RATES...SURFACE WIND GUSTS TO AT LEAST THE TEENS KNOTS WILL OCCUR. THE BEST WINDS OFF OF THE SURFACE APPEAR TO BE TOWARD KRDU...KFAY...AND KRWI... WHERE THE 00Z TAFS REFLECT WIND GUSTS ON OCCASION TO NEAR 20KT DURING THE AFTERNOON. ALSO...WITH UNSTABLE MODEL SOUNDINGS ONCE AGAIN...ANTICIPATE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS NOTED CURRENTLY WITH CB IN THE TAFS. LOOKING BEYOND WEDNESDAY... THE CHANCE FOR STORMS... AND HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...DJF
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Jul 8, 7:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG PLEASANT GARDEN 35.96N 79.77W
07/08/2008 GUILFORD NC LAW ENFORCEMENT
TWO TREES REPORTED DOWN IN PLEASANT GARDEN... ONE OF
WHICH WAS DOWN ACROSS LIBERTY ROAD... NEAR WOOODY MILLS
ROAD AND US HWY 421.
&&
BSDSpecial weather statement, Jul 8, 7:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 740 PM EDT TUE JUL 8 2008 NCZ086-088-090030- CUMBERLAND-HOKE- 740 PM EDT TUE JUL 8 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN CUMBERLAND AND EASTERN HOKE COUNTIES THROUGH 830 PM EDT... AT 740 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ROCKFISH...OR ABOUT 11 MILES NORTHEAST OF RED SPRINGS... MOVING NORTH NORTHEAST AT 12 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKFISH...HOPE MILLS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... VERY HEAVY RAIN... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
Local storm report, Jul 8, 7:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL LEMON SPRINGS 35.38N 79.20W
07/08/2008 E0.75 INCH LEE NC FIRE DEPT/RESCUE
PENNY SIZE HAIL REPORTED BY THE LEMON SPRINGS FIRE
DEPARTMENT.
&&
BSDLocal storm report, Jul 8, 8:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG ROBBINS 35.43N 79.58W
07/08/2008 MOORE NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN... SOME ON POWER LINES... IN
ROBBINS.
&&
BSDLocal storm report, Jul 8, 8:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG EAGLE SPRINGS 35.30N 79.65W
07/08/2008 MOORE NC LAW ENFORCEMENT
ONE TREE REPORTED DOWN ACROSS NC HWY 211 IN EAGLE SPRINS.
&&
BSDLocal storm report, Jul 8, 8:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG PINEHURST 35.18N 79.46W
07/08/2008 MOORE NC LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN PINEHURST.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Areal Flood Advisory | RAH | Hoke, Lee, Moore, Richmond, Scotland | 117 min |
| Jul 8, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 45 min |
| Jul 8, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 56 min |
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Person | 43 min |
| Jul 8, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 64 min |
| Jul 8, 9:00 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jul 8, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 63 min |
| Jul 9, 12:06 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond | 114 min |
| Jul 9, 12:24 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 66 min |
| Jul 9, 1:51 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 99 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jul 9, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 62 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 54 min |
| Jul 9, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Vance | 59 min |
| Jul 9, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 51 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 56 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 56 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 55 min |
| Jul 9, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 9, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 49 min |
| Jul 9, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Scotland | 54 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.